Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
linseyanderson

Bactrim while on Accutane

Recommended Posts

I have a question...I know alot of people dont agree with this.

But my doctor put me on Bactrim to stop the IB from Accutane. I have very mild acne, but really persistant. He said that sometimes Accutane will make my acne flare up on parts of my face that I never had before and he didnt want to cause scarring.

My fear is that once I stop the Bactrim after my two month mark, I will breakout. I know people who go off Bactrim break out within days, will this happen even though I am on Accutane?

Any stories would be much appreciated, since I am getting married in 2 1/2 months and I was thinking I would stay on the Bactrim till after the wedding so I dont have a nasty breakout.

Thank you!

Share this post


Link to post
Share on other sites

I am on bactrim right now, and overall it's been okay. My guess is that it could definitely stop or prevent a bad IB, and sometimes people start clearing with accutane in only a couple of weeks. My guess is that if you're on both for 2 months and you go off it could go either way. You could go off and be just fine because the accutane has really started to take effect, OR you could possibly breakout because you went off and accutane could still lead to breakouts. I hope that makes sense, since some people don't stop breaking out even after 3-4 months on accutane, so if your acne is mild I think it won't be AS much of a problem.

But let me know how everything goes please, seeing as I am on bactrim and considering accutane. I am most worried about an IB, so this could be a good idea for me to. Best of luck and keep us updated!

Share this post


Link to post
Share on other sites

It's perfectly fine to stop the Bactrim. As you're on Accutane already it's not likely you'll get a flare or bloom upon discontinuation of Bactrim. Acne flare/blooms aren't associated with Bactrim; that's more for the mino and doxy users.

It is far better to take the Bactrim a SHORT time only! The deleterious effects far outweigh any benefit. The bad effects aren't just for you and your alimentary system but for ALL people who ever might get some of your potentially resistant to Bactrim bacteria (if you use it long enough to encourage bacterial resistance).

Share this post


Link to post
Share on other sites

I agree with taking Antibiotics short term. I made the mistake of taking Minocycline for to long and now I am resistant to it. Kind of a bummer since you never know what that one drug might help me with some infection etc. that some other antibiotic couldnt help me with.

I hear the same goes with Bactrim, so I would like go off it after three months, after Accutane has taken its full affect. Hopefully sooner, Ill try to go off it after a month and see where my skin is at.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×